Alert archive / Virginia / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Wakefield, VA

August 17, 2007Amelia County, Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 17, 2007, 1:23 AM EDT for Amelia County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2007, 1:23 AM EDT (05:23 UTC)
Expired
Aug 17, 2007, 7:30 AM EDT
In force
6 hr
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text
Flood severity
None

County Amelia County, VA

The radar

The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2274 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 170523
FFWAKQ
VAC007-171130-
/X.NEW.KAKQ.FF.W.0007.070817T0523Z-070817T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
123 AM EDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  AMELIA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 730 AM EDT

* AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORVEN AND
  CHULA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3744 7787 3737 7789 3728 7778 3727 7776
      3726 7766 3722 7771 3736 7824 3745 7816
      3744 7809 3747 7805 3748 7796
TIME...MOT...LOC 0523Z 180DEG 0KT 3734 7798

$$

ALS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 8:47 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 16, 8:47 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
847 PM EDT THU AUG 16 2007

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE MID ATLANTIC REGION TONIGHT AND
MOVE SLOWLY SOUTHWARD THROUGH VIRGINIA ON FRIDAY. HIGH PRESSURE
BUILDS IN FROM THE NORTH ON SATURDAY AND WILL MOVE OFF THE COAST
ON SUNDAY. A WARM FRONT LIFTS INTO THE MID ATLANTIC REGION LATE
SUNDAY NIGHT INTO MONDAY. WEAK HIGH PRESSURE WILL BUILD BACK INTO
THE AREA TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
QUITE AN EVENING AS MULTIPLE WRNGS HAVE BEEN ISSUED...PRIMARILY
FOR WIND...WITH A FEW REPORTS OF HAIL AS WELL (SEE LATEST LSRAKQ FOR
ALL THE DETAILS). SVR THREAT APPEARS TO BE DIMINISHING AS MAIN
OUTFLOW BNDRY HAS RACED WELL OUT AHEAD OF PRECIP SHIELD. LATEST
OBS INDICATE OUTFLOW BNDRY ITSELF NOW PACKING WINDS 30-45 MPH. FOR
PRECIP CHC...HAVE BOOSTED POPS TO LKLY FOR BULK OF CNTRL VA/METRO
RICHMOND THRU MIDNGT...SCTD POPS ELSEWHERE. KEEPING WATCH GOING
FOR NOW....EXCEPT WILL DROP NORTHAMPTON CNTY NC (PER COORD W/
RALEIGH NWS).

AFTER MIDNGT...LARGE MCS CURRENTLY NOW OVER SRN OHIO/WV/ERN KY
WILL POTENTIALLY AFFECT THE CWA...SO HAVE CONTD WITH SCTD POPS
40-50% FOR ALL VA/MD ZONES. PROBABLY NOT SVR AS LOW LVLS HAVE BEEN
WORKED OVER PRETTY WELL THIS EVENING BUT STILL POTENTIAL FOR MODERATE
GUSTY WINDS/HVY RAIN/LIGHTNING. ADJUSTED LOW TEMPS A FEW DGRS
DOWNWRD BASED ON AREAS THAT HAVE RECEIVED QUICKLY DROPPING INTO
LWR 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
EXPECT WEAKENING NOCTURNAL JET AFTER 12Z...SO HAVE DROPPED POPS
BACK TO 20% FOR THE MRNG HRS...THEN RAISED POPS INTO 30-40% BY
ERLY AFN WITH THE ACTUAL FRONT. IT WILL BE HOT FOR ONE MORE
DAY...ESP ACRS SRN ZONES...BUT NRN AREAS LIKELY ONLY HIT ABOUT
90F. MUCH MORE PLEASNT CONDITIONS WITH LOW HUMIDITY AND TEMPS
DROPPING A BIT BELOW NORMAL FOR THE WEEKND. HAVE LINGERED POPS FRI
EVENG...THEN DRYING FROM N TO S. FAVOR GFS FOR SAT/SUNDAY...A
LITTLE LESS AMPLIFIED THAN THE NAM. DRY SAT THRU SUN MRNG...THEN
BNDRY SLOWLY PUSHES BACK NWD FOR SCHC POPS SUN AFTN MAINLY IN THE
PIEDMNT AND ACRS NC.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
DECENT AGREEMNT BETWN GFS/ECMWF THAT WARM FRONT HANGS UP SOMEWHERE ACRS
CWA MON/MON NGT. HAVE GONE WITH 30-40% CHC POPS TO ACCT FOR THIS.
TUE THROUGH THU HAVE GONE WITH 20% DIURNAL TSTMS (MAINLY LATE
AFTN/EVENG)...OTHERWISE TEMPS WARM BACK INTO UPR 80S TO LWR/MID
90S.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
TONIGHT SHOULD SEE A REPEAT OF FOG AT ECG/SBY. EXPECT ECG
MVFR...BUT SBY MAY DROP TO IFR VIS BY 09Z. VFR CONDS PREVAIL
TODAY...BUT WIND GUSTS OF 20-23 KT EXPECTED ACROSS ALL OF THE TAF
SITES. CHANCE FOR SHWRS/TSTMS SLIGHT THROUGH THE EVENING HOURS BUT
WILL INCREASE OVERNIGHT FRIDAY AS THE NEXT COLD FRONT APPROACHES
FROM THE NORTHWEST.

&&

.MARINE...
WINDS/WAVES CURRENTLY HAVE DROPPED TO BELOW SCA CRITERIA
THIS AFTN...HOWEVER THE NEXT SOUTHERLY SURGE WILL BE UNDERWAY
SHORTLY EARLY THIS EVENING AS THE FRONT CONTINUES TO NUDGE SOUTH
TOWARD THE MID ATLC REGION. TIGHTENING PRESSURE GRADIENT WILL ALLOW
FOR A 30-40 KT NOCTURNAL JET TO DEVELOP BTWN 1-3KFT...STILL FEEL
CONFIDENT THAT A GOOD PORTION OF THIS MOMENTUM WILL EFFECTIVELY MIX
DOWN OVER THE WATERS GIVEN THE WARM WATER SURFACE TEMPS. THEREFORE
HAVE CONTINUED WITH SMALL CRAFT ADVISORIES OVER ALL WATERS THROUGH
TONIGHT. MEANWHILE...STILL ANTICIPATE SCA CONDITIONS AREA-WIDE
BEHIND THE COLD FRONT LATE FRI NIGHT THROUGH AT LEAST EARLY SAT WITH
THE DECENT LLVL COLD ADVECTION/NORTHERLY SURGE WHICH THE GFS/ECMWF
HAVE BEEN CONSISTENT IN SHOWING OVER THE PAST SEVERAL RUNS.

&&

.CLIMATE...
TODAY THU AUG 16TH...NORFOLK TIED REC HIGH OF 96F...RICHMOND HIT
100F...ONE DEGREE SHY OF THE RECORD (101 IN 1954).

RCRD HIGH TEMPS FRI (AUG 17TH)
RIC........99/1988
ORF........98/1988
SBY........97/1997
ECG........99/1988

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ630>633-650-
     652-654-656-658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...LKB
AVIATION...CY
MARINE...BKH
CLIMATE...25/LKB
Hazardous weather outlook, Aug 16, 11:15 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1115 PM EDT THU AUG 16 2007

MDZ021>025-VAZ094-099-100-180315-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
1115 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...WITH THE
MAIN THREAT BEING DAMAGING WINDS. IN ADDITION TO DAMAGING
WINDS...SMALL HAIL...MODERATE TO HEAVY RAINFALL AND OCCASIONAL TO
FREQUENT LIGHTNING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ013>017-030>032-102-VAZ095>098-180315-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
1115 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...WITH
THE MAIN THREAT BEING DAMAGING WINDS. MODERATE TO HEAVY RAINFALL
AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...WITH THE
MAIN THREAT BEING DAMAGING WINDS. IN ADDITION TO DAMAGING
WINDS...SMALL HAIL...MODERATE TO HEAVY RAINFALL AND OCCASIONAL TO
FREQUENT LIGHTNING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

NCZ012-VAZ048-049-060>063-065>072-079>083-087>090-092-093-180315-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-
1115 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...WITH
THE MAIN THREAT BEING DAMAGING WINDS. MODERATE TO HEAVY RAINFALL
AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...WITH THE
MAIN THREAT BEING DAMAGING WINDS. IN ADDITION TO DAMAGING
WINDS...SMALL HAIL...MODERATE TO HEAVY RAINFALL AND OCCASIONAL TO
FREQUENT LIGHTNING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

VAZ064-073>078-084>086-091-180315-
CAROLINE-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
1115 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...WITH THE
MAIN THREAT BEING DAMAGING WINDS. IN ADDITION TO DAMAGING
WINDS...SMALL HAIL...MODERATE TO HEAVY RAINFALL AND OCCASIONAL TO
FREQUENT LIGHTNING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ633-650-652-654-656-658-180315-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1115 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A CHANCE OF THUNDERSTORMS ON FRIDAY. WIND GUSTS OVER 35 KTS WILL
BE POSSIBLE. BOATERS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER FRIDAY AFTERNOON BEFORE VENTURING OUT...ESPECIALLY SOUTH
OF A NEW POINT COMFORT...PARRAMORE ISLAND LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ANZ630>632-180315-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
1115 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A CHANCE OF THUNDERSTORMS ON FRIDAY. WIND GUSTS OVER 35 KTS WILL
BE POSSIBLE. BOATERS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER FRIDAY AFTERNOON BEFORE VENTURING OUT...ESPECIALLY SOUTH
OF A NEW POINT COMFORT...PARRAMORE ISLAND LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MCNATT

In the hours before

Local storm report, Aug 16, 11:47 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1147 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     GARYSVILLE              37.25N 77.16W
08/16/2007                   PRINCE GEORGE      VA   PUBLIC

            LARGE TREES DOWN. LARGE TREE FELL ON A HOUSE.
            BRANDCHESTER LAKES SUBDIVISION

&&

JFOSTER
Local storm report, Aug 16, 11:54 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1154 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     HAIL             1 E CHESTER             37.35N 77.42W
08/16/2007  M0.88 INCH       CHESTERFIELD       VA   TRAINED SPOTTER

&&

WAMSLEY
Special weather statement, Aug 17, 12:12 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1212 AM EDT FRI AUG 17 2007

VAZ061-068-069-170515-
AMELIA VA-CUMBERLAND VA-POWHATAN VA-
1212 AM EDT FRI AUG 17 2007

...STRONG THUNDERSTORM MOVING INTO CUMBERLAND COUNTY IN THE EASTERN
VIRGINIA PIEDMONT...

AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUMBERLAND...MOVING EAST AT 20 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR TOBACCOVILLE AT 1220 AM EDT...
BALLSVILLE AT 1225 AM EDT...BELONA AT 1230 AM EDT...BELONA AT 1235 AM
EDT...MACON AT 1240 AM EDT...POWHATAN AT 1245 AM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

MCNATT
Special weather statement, Aug 17, 12:25 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1225 AM EDT FRI AUG 17 2007

NCZ012>014-170530-
GATES NC-HERTFORD NC-NORTHAMPTON NC-
1225 AM EDT FRI AUG 17 2007

...STRONG THUNDERSTORM MOVING QUICKLY TO THE SOUTH...

AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF STRONG THUNDERSTORMS 7 MILES NORTHEAST OF
MURFREESBORO...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR BARTONSVILLE AT 1230 AM EDT...RIDDICKSVILLE AT 1235 AM
EDT...WYANOKE AT 1240 AM EDT...DORT AT 1245 AM EDT...RODUCO AT 1250
AM EDT...REYNOLDSON AT 1255 AM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

WAMSLEY
Local storm report, Aug 17, 1:11 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
111 AM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     CHULA                   37.39N 77.90W
08/17/2007                   AMELIA             VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE COUNTY

&&

JFOSTER
Local storm report, Aug 17, 1:19 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
119 AM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      POWHATAN                37.54N 77.92W
08/17/2007                   POWHATAN           VA   LAW ENFORCEMENT

            MANY ROADS FLOODED ACROSS THE COUNTY

&&

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:04 PM EDTSevere Thunderstorm WarningAKQCharles City, Henrico, King William, New Kent41 min
Aug 16, 9:43 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Richmond33 min
Aug 16, 9:58 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg47 min
Aug 16, 10:36 PM EDTMarine Weather StatementAKQ54 min
Aug 16, 10:42 PM EDTSpecial Marine WarningAKQ63 min
Aug 16, 11:11 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond49 min
Aug 16, 11:13 PM EDTFlash Flood WarningAKQChesterfield6 hr
Aug 16, 11:21 PM EDTSevere Thunderstorm WarningAKQPrince George, City of Hopewell, City of Petersburg39 min
Aug 16, 11:22 PM EDTFlash Flood WarningAKQHenrico6 hr
Aug 16, 11:32 PM EDTSevere Thunderstorm WarningAKQSurry, Sussex43 min
Aug 16, 11:35 PM EDTFlash Flood WarningAKQPrince George6 hr
Aug 17, 12:01 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton44 min
Aug 17, 12:04 AM EDTFlash Flood WarningAKQSurry, Sussex6 hr
Aug 17, 12:13 AM EDTSevere Thunderstorm WarningAKQCity of Franklin, City of Suffolk38 min
Aug 17, 12:24 AM EDTFlash Flood WarningAKQPowhatan6 hr
Aug 17, 12:44 AM EDTSevere Thunderstorm WarningAKQAmelia46 min

Nearby

Flash Flood Warnings in Virginia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.